Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 100, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2004, 7:14 PM CDT for Clinton County, Saint Clair County, Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2004, 7:14 PM CDT (00:14 UTC)
- Expired
- May 26, 2004, 8:15 PM CDT
- In force
- 61 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Clinton County, IL, Saint Clair County, IL
The radar
The St Louis radar (KLSX), 95 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 5:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
989
WUUS53 KLSX 270014
SVRLSX
ILC027-163-270115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
714 PM CDT WED MAY 26 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS
EASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 815 PM CDT
* AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER LEBANON...MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
TRENTON
BREESE
AVISTON
ST. ROSE
GERMANTOWN
BECKEMEYER
CARLYLE
SHATTUC
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 3868 8985 3850 8986 3851 8917 3873 8915
3874 8960 3867 8963
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:09 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, May 26, 2:09 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 209 PM CDT WED MAY 26 2004 .DISCUSSION... BOUNDARY ACROSS SOUTHERN MISSOURI AND ILLINOIS SLOWLY LIFTING NORTHWARD AS A WARM FRONT IN RESPONSE TO LOW LEVEL WARM ADVECTION AHEAD OF LOW PRESSURE CURRENTLY CENTERED IN TEXAS/OKLAHOMA PANHANDLE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND TRAIN ALONG AND NORTH OF FRONTAL BOUNDARY TONIGHT...THEREFORE FLOOD WATCH WILL REMAIN IN EFFECT GIVEN SLOW MOVEMENT OF FRONT AND SATURATED SOIL. WEAK COLD FRONT EXPECTED TO MOVE ACROSS BISTATE REGION ON THURSDAY. GIVEN ADEQUATE INSTABILITY WILL LIKELY SEE ANOTHER ROUND OF THUNDERSTORMS. ENTIRE AREA OUTLOOKED FOR SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH POTENTIAL OF LARGE HAIL AND SEVERE WIND. TRANQUIL WEATHER EXPECTED OVERNIGHT THURSDAY AND FRIDAY BEFORE WARM AIR ADVECTION TAKES OVER ONCE AGAIN FRIDAY NIGHT...POSSIBLY BRINGING ANOTHER SHOT OF SHOWERS AND ELEVATED THUNDERSTORMS. EXTENDED...GFS AND ECMWF SIMILAR IN DIGGING A CLOSED LOW INTO THE CENTRAL ROCKIES LATE THIS WEEKEND...LEADING TO CYCLONGENESIS OVER THE CENTRAL PLAINS. FRONTAL BOUNDARY WILL LIFT NORTH DURING THE HOLIDAY WEEKEND...BRINGING WARMER TEMPERATURES TO THE BISTATE. PRECIPITATION CHANCES/THUNDER WILL INCREASE TOWARD SUNDAY/MONDAY...WHEN MAIN UPPER LEVEL DISTURBANCE EJECTS OUT OF CENTRAL PLAINS INTO MID MISSISSIPPI RIVER VALLEY. UPPER LOW MEANDERS ACROSS NORTHERN PLAINS FOR THE REMAINDER OF THE EXTENDED...SPELLING COOLER TEMPS AND DRIER TIMES FOR THE BISTATE. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH TONIGHT FROM AUDRAIN AND PIKE COUNTIES SWD. .IL...FLOOD WATCH TONIGHT FROM CALHOUN AND GREENE COUNTIES SWD AND EWD. CVKING EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 26, 11:51 AM CDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1151 AM CDT WED MAY 26 2004 ILZ095>097-MOZ018-019-026-027-034-035-271100- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE IL-RALLS-SHELBY- 1151 AM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND PART OF CENTRAL MISSOURI...AS WELL AS WEST CENTRAL ILLINOIS AND A PART OF SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME STORMS MAY PRODUCE HEAVY RAINFALL...AND POSSIBLY A BRIEF PERIOD OF PEA SIZE HAIL AND STRONG GUSTY WINDS...PARTICULARLY DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON INTO THURSDAY EVENING AS A COLD FRONT MOVES SOUTHEAST THROUGH THE REGION. THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT...A FEW MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS WILL RESUME FRIDAY NIGHT AND CONTINUE THROUGH MEMORIAL DAY WITH A GOOD CHANCE THAT SOME OF THESE STORMS WILL BE SEVERE. DUE TO THE SERIOUS NATURE OF THE WEATHER CONDITIONS AND THE FACT THAT MANY PEOPLE HAVE RECREATIONAL INTERESTS FOR THE WEEKEND...YOU SHOULD KEEP ABREAST WITH LATEST FORECASTS AND OTHER PRODUCTS ISSUED FROM THE NATIONAL WEATHER SERVICE THIS WEEKEND. A WEATHER RADIO OR INTERNET ACCESS IS RECOMMENDED .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE WARRANTED FOR SIGNIFICANT RAINFALL THIS EVENING AND OVERNIGHT. ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052- 059>065-072>075-084-085-099-271100- AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD- FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL- LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL- MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-RANDOLPH IL-REYNOLDS-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 1151 AM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI AND A PART OF CENTRAL MISSOURI...AS WELL AS A PORTION OF SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THUNDERSTORMS ARE EXPECTED TO INCREASE THROUGH THE AFTERNOON AND EVENING IN HUMID AND UNSTABLE ATMOSPHERE NORTH OF A STATIONARY FRONT ACROSS CENTRAL AND SOUTHERN MISSOURI. A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION CONDITIONS ARE SUCH THAT VERY HEAVY RAINS COULD OCCUR AS WELL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF THE AREA THROUGH 200 PM THIS AFTERNOON. A FLOOD WATCH IS ALSO IN EFFECT FOR THIS AFTERNOON THROUGH EARLY THURSDAY. SEVERAL AREAS RECEIVED 1 TO 3 INCHES OF RAIN IN THE PAST 24 HOURS AND THE EAST TO WEST ORIENTATION OF STORMS THAT MOVE THROUGH THE AREA THIS AFTERNOON AND TONIGHT WILL BRING ABOUT A SUBSTANTIAL THREAT FOR COPIOUS RAINS AND FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON INTO THURSDAY EVENING AS A COLD FRONT MOVES SOUTHEAST THROUGH THE REGION. THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT...A FEW MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN COULD ALSO BE A THREAT. THE CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH MEMORIAL DAY. SOME OF THESE STORMS WILL ALSO LIKELY BE SEVERE...PARTICULARLY SUNDAY AND SUNDAY NIGHT. IF YOU ARE GOING TO BE OUTSIDE DURING THE WEEKEND...THE SERIOUS NATURE OF THIS WEATHER PATTERN SHOULD MAKE IT IMPERATIVE TO KEEP ABREAST OF LOCAL WEATHER CONDITIONS AND POSSIBLE STATEMENTS OR WARNINGS FOR YOUR AREA. A WEATHER RADIO OR INTERNET ACCESS TO THE NATIONAL WEATHER SERVICE IS RECOMMENDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON AND TONIGHT DUE TO SEVERE STORMS AND THE POSSIBILITY OF FLASH FLOODING AS WELL. PEDIGO
In the hours before
Local storm report, May 26, 6:47 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL FLORISSANT 38.80N 90.32W
05/26/2004 0.25 INCH ST. LOUIS MO TRAINED SPOTTER
&&
SDDLocal storm report, May 26, 6:47 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL FLORISSANT 38.80N 90.32W
05/26/2004 0.25 INCH ST. LOUIS MO TRAINED SPOTTER
&&
SDDLocal storm report, May 26, 6:48 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
648 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM TORNADO CREVE COEUR 38.66N 90.44W
05/26/2004 ST. LOUIS MO PUBLIC
ALONG I-270 AND HWY 40
&&
SDDLocal storm report, May 26, 6:48 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
648 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM TORNADO CREVE COEUR 38.66N 90.44W
05/26/2004 ST. LOUIS MO PUBLIC
ALONG I-270 AND HWY 40
&&
SDDLocal storm report, May 26, 6:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL FLORISSANT 38.80N 90.32W
05/26/2004 0.75 INCH ST. LOUIS MO TRAINED SPOTTER
0650 PM FLOOD FLORISSANT 38.80N 90.32W
05/26/2004 ST. LOUIS MO TRAINED SPOTTER
6 INCHES OF WATER OVER ROADS
&&
SDDLocal storm report, May 26, 6:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL FLORISSANT 38.80N 90.32W
05/26/2004 0.75 INCH ST. LOUIS MO TRAINED SPOTTER
0650 PM FLOOD FLORISSANT 38.80N 90.32W
05/26/2004 ST. LOUIS MO TRAINED SPOTTER
6 INCHES OF WATER OVER ROADS
&&
SDDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:01 PM CDT | Tornado Warning | LSX | Monroe, Saint Clair | 44 min |
| May 26, 7:41 PM CDT | Tornado Warning | LSX | Monroe, Saint Clair | 34 min |
| May 26, 7:55 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 65 min |
| May 26, 7:57 PM CDT | Tornado Warning | LSX | Randolph, Washington | 33 min |
| May 27, 3:23 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Pike | 52 min |
| May 27, 3:48 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Madison, Montgomery | 57 min |
| May 27, 3:53 PM CDT | Severe Thunderstorm Warning | LSX | Greene | 52 min |
| May 27, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 47 min |
| May 27, 4:15 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 45 min |
| May 27, 4:40 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 35 min |
| May 27, 4:49 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 41 min |
| May 27, 5:12 PM CDT | Flash Flood Warning | LSX | Bond, Fayette, Macoupin, Madison, Montgomery | 5 hr |
| May 27, 5:13 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey | 47 min |
| May 27, 5:44 PM CDT | Flash Flood Warning | LSX | Calhoun, Greene, Pike | 4 hr |
| May 27, 5:53 PM CDT | Severe Thunderstorm Warning | LSX | Greene | 52 min |
| May 27, 6:54 PM CDT | Flash Flood Warning | LSX | Jersey | 4 hr |
| May 27, 6:55 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 50 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.